Background: Adverse events (AE) after COVID-19 vaccines, particularly, but not solely, with those messenger RNA (mRNA)-based vaccines, have rarely been reported in patients previously treated with dermal fillers (DF). Objective: To evaluate the morphology, clinical characteristics, the timing of presentation, and outcomes of inflammatory AE appeared in patients injected with DF, after anti-COVID-19 vaccination. Methods: Descriptive study of a case series of 20 consecutive patients collected after the occurrence of AE in previously filled areas post COVID-19 vaccination. Results: From January 2021 to July 2021, we analyzed 20 AE reactions triggered by COVID-19 vaccines in the previously mentioned cohort. They were vaccinated with Pfizer/Biontech (11; 55%), Moderna (5; 25%), Astra-Zeneca (3; 15%), and Sputnik (1; 5%). The most common manifestations were oedema/swelling, angioedema, erythema, skin induration, and granuloma. Less common reactions included myalgia and lymphadenopathy. In 13/20 (65%) cases, the AE appeared after the first dose of vaccine. These inflammatory AE appeared more rapidly after the second dose than after the first one. In 13/20 (65%) cases, the symptomatology subsided with anti-inflammatory/antihistaminic drugs, while spontaneously in 3/20 (15%). The manifestations are ongoing.in the remaining four cases (20%). Conclusion: Although probably rare, both RNA-based and adenovirus-based anti-COVID-19 vaccines can cause inflammatory bouts in patients previously treated with DF. In these cases, caution should be paid on subsequent vaccine doses, considering a tailored risk/benefit for any case before next vaccination.
- adverse reactions
- soft tissue fillers